Alert archive / Vermont / Special Weather Statements in 2021
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Jul 26, 2021, 9:13 PM EDT for Windsor County, Vermont. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 9:13 PM EDT (01:13 UTC)
- Expired
- Jul 26, 2021, 9:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Burlington, VT
County Windsor County, VT
The radar
The Burlington radar (KCXX), 117 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
754
WWUS81 KBTV 270113
SPSBTV
Special Weather Statement
National Weather Service Burlington VT
913 PM EDT Mon Jul 26 2021
VTZ011-012-019-270145-
Eastern Rutland-Western Rutland-Windsor-
913 PM EDT Mon Jul 26 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL RUTLAND
AND CENTRAL WINDSOR COUNTIES...
At 913 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Pomfret to near Plymouth to near
Shrewsbury. Movement was southeast at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Woodstock, White River Junction, Hartland Four Corners, Cavendish,
Ludlow Village, Mt. Holly, Pomfret, Plymouth, Hartland, Barnard,
Windsor, Woodstock Village, Mount Holly, Ludlow, Shrewsbury, Quechee,
Bridgewater, Reading, Hartford and West Windsor.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4349 7298 4359 7277 4378 7261 4371 7229
4369 7231 4367 7231 4360 7234 4357 7238
4354 7238 4351 7240 4350 7238 4343 7240
4335 7267
TIME...MOT...LOC 0113Z 298DEG 23KT 4369 7258 4355 7266 4349 7289
$$
KutikoffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Jul 26, 7:45 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 26, 7:45 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Burlington VT 745 PM EDT Mon Jul 26 2021 .SYNOPSIS... An approaching cold front will provide some isolated to scattered showers and thunderstorms across northern areas during the late afternoon into evening hours before dissipating towards midnight. More numerous showers and storms are likely Tuesday as the front drops through the region, with drier weather expected Wednesday. More showers are expected late Thursday into Friday along another cold frontal passage. && .NEAR TERM /THROUGH TUESDAY NIGHT/... As of 615 PM EDT Monday...Updates to reflect higher PoPs of 40-60% across portions of the SLV/Dacks through 800 pm or so per latest radar trends. Added some brief gusty winds/small hail wording in this area also through that time frame along with greater degree of cloud cover, though overall probabilities of severe weather remain low. Beyond 900 pm the forecast is largely in good shape so no adjustments into the overnight hours. Have a great evening! Prior discussion... Isolated/scattered thunderstorms have developed over southern Ontario and Quebec this afternoon in response to a cold front moving southward through the area. This activity will slowly drift southward as well, moving across the St Lawrence Valley through the afternoon and eventually pushing eastward across the remainder of northern NY into VT late this evening. With steep low level lapse rates, some of the more robust cells could produce locally gusty winds as they pass through, particularly in the St Lawrence Valley owing to the more optimal time of day. Further east, the convection will move through after peak heating and while thunder will be possible, gusty winds will not be as likely. Otherwise, expect the hazy conditions to continue through this evening as smoke drifts over the region. Lows tonight will be in the mid 50s to around 60. The cold front will move southward through the North Country on Tuesday, allowing more showers and thunderstorms to spring up. Model consensus is now indicating an earlier frontal passage, which will help limit the potential for thunderstorms to mainly southern sections. SB CAPE values will only top out at 600 J/kg or so, but 0- 6km shear will be an ample 40+ kt. Hence, stronger storms will be possible, capable of producing strong wind gusts. Note that the latest Day 2 Severe Weather Outlook from SPC has our southern areas contained within a Marginal Risk, which seems reasonable at this time. High temperatures will be variable depending given the cold front passing through; northern areas will top out around 70 while southern locations will approach 80. Showers will shift southward through the evening hours with storm potential waning as the front moves to our south. Lows will range from the upper 40s to the mid 50s. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... As of 325 PM EDT Monday...Wednesday should be pleasant, with light northerly flow along the northeast periphery of surface high pressure, temperatures should climb into the mid to upper 70s and minimal cloud cover. That surface high sets directly overhead Wednesday night, which should make for favorable fog conditions, and have already added it into the climatological fog hot-spots. Lows will be in the upper 40s to mid 50s. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 325 PM EDT Monday...Thursday should start fairly quiet, as high pressure shifts offshore, we'll get return flow and see increasing clouds and moisture. A warm front will approach the region during the afternoon with warm advection precipitation lifting north, and then the attendant surface low and associate cold front should pass through overnight. Instability is fairly marginal at this time, but about 500 J/kg lingers into the overnight hours with a favorable upper jet configuration currently depicted in the 12Z GFS and modest 45-50 knots of 0-6 km shear. Storms could linger into Thursday night. While the cold front will have pushed south Friday, cooling aloft and a vigorous vort max descending into the base of an upper trough should generate some more shower activity, especially across Vermont in the afternoon. The airmass is cool for this time of year, with Friday afternoon highs struggling to get above 70, and overnight lows in the low 40s to near 50. Over the weekend, a broad longwave trough will dominate the pattern, as has been the case much of this summer. Long range guidance indicates an anomalous upper low will amble southwards (a few ensembles and deterministic guidance suggests a highly amplified feature), which should drag another front across the region Sunday/Monday. There are some timing differences related to the size and strength of the upper low, so will advertise just a chance for both Sunday and Monday for now, but Saturday looks likely to be a dry, pleasant day. But the overall pattern seems to remain favorable for below normal temperatures, with this upper low being slow to allow warmer air and moisture back in. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... Through 00Z Wednesday...Mix of VFR/MVFR/IFR through 12Z. Scattered showers/isolated storms through 03Z, then dissipating. Activity may contain brief gusty winds and MVFR/IFR visibilities. Then patchy areas of BR/FG overnight at selected terminals from 04-12Z, mainly at KMSS/KSLK and KMPV. Again, MVFR/IFR possible with this. Winds light overnight. After 12Z Tuesday conditions improve to VFR behind a weak cold front. Winds to shift to northerly at 5-10 kts, with some shower activity possible after 15Z, mainly at KMSS/KSLK/KRUT. Outlook... Tuesday Night: VFR. Chance SHRA. Wednesday: VFR. NO SIG WX. Wednesday Night: VFR. Patchy BR. Thursday: Mainly VFR, with local MVFR possible. Likely SHRA, Slight chance TSRA. Thursday Night: Mainly VFR, with areas MVFR possible. Chance SHRA, Slight chance TSRA. Friday: MVFR/IFR conditions possible. Chance SHRA. Friday Night: Mainly VFR, with local MVFR possible. NO SIG WX. Saturday: Mainly VFR, with local MVFR possible. NO SIG WX. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Hastings NEAR TERM...Hastings/JMG SHORT TERM...Haynes LONG TERM...Haynes AVIATION...JMG
Hazardous weather outlook, Jul 26, 3:18 AM EDT, 17 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 318 AM EDT Mon Jul 26 2021 NYZ026>031-034-035-087-VTZ001>012-016>019-270730- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 318 AM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 26, 5:49 PM EDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Burlington VT
549 PM EDT Mon Jul 26 2021
NYZ026-029-030-087-262215-
Northern St. Lawrence-Southeastern St. Lawrence-Southern
Franklin-Southwestern St. Lawrence-
549 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN FRANKLIN AND EAST
CENTRAL ST. LAWRENCE COUNTIES...
At 549 PM EDT, a strong thunderstorm was located over Potsdam, moving
east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Potsdam, Parishville, Colton, Norwood, Madrid, West Stockholm, West
Potsdam, Converse, West Parishville and Hannawa Falls.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4466 7514 4477 7508 4464 7459 4448 7470
4453 7494
TIME...MOT...LOC 2149Z 290DEG 31KT 4470 7501
KutikoffSpecial weather statement, Jul 26, 6:18 PM EDT, 2 hours 55 minutes before
Special Weather Statement National Weather Service Burlington VT 618 PM EDT Mon Jul 26 2021 NYZ087-262245- Southwestern St. Lawrence- 618 PM EDT Mon Jul 26 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. LAWRENCE COUNTY... At 618 PM EDT, a strong thunderstorm was located near Hammond, moving southeast at 35 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Gouverneur, Fowler, Hammond, Rossie, Edwards, Chippewa Bay, South Hammond, Fullerville, Talcville, Balmat, West Fowler and Nelson Corner. LAT...LON 4449 7570 4432 7520 4417 7535 4439 7582 TIME...MOT...LOC 2218Z 310DEG 29KT 4438 7571 Kutikoff
Special weather statement, Jul 26, 6:55 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Burlington VT
655 PM EDT Mon Jul 26 2021
VTZ012-262330-
Windsor-
655 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WINDSOR COUNTY...
At 653 PM EDT, a strong thunderstorm was located near Pomfret,
moving southeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
White River Junction, Woodstock, Barnard, Woodstock Village, Sharon,
Quechee, Pomfret, Norwich, Hartland, Royalton, Hartford, Bridgewater,
Queechee State Park, North Hartland Dam Recreation Area, West
Norwich, Silver Lake State Park, West Hartford, North Royalton, East
Barnard and Taftsville.
LAT...LON 4369 7268 4385 7257 4376 7221 4375 7222
4374 7225 4370 7231 4367 7231 4364 7232
4360 7234 4358 7238 4354 7238
TIME...MOT...LOC 2253Z 297DEG 20KT 4373 7251
KutikoffSpecial weather statement, Jul 26, 7:25 PM EDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service Burlington VT 725 PM EDT Mon Jul 26 2021 VTZ008-012-018-270000- Windsor-Washington-Eastern Addison- 725 PM EDT Mon Jul 26 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ADDISON... NORTHWESTERN WINDSOR AND SOUTHWESTERN WASHINGTON COUNTIES... At 724 PM EDT, a strong thunderstorm was located over Lincoln, moving southeast at 20 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Roxbury, Granville, Lincoln, Warren, Ripton, Hancock, Bristol, South Lincoln, West Lincoln, East Granville, Alpine Village and Lower Granville. LAT...LON 4407 7305 4415 7301 4407 7272 4390 7284 TIME...MOT...LOC 2324Z 303DEG 18KT 4409 7296 Kutikoff
Special weather statement, Jul 26, 8:47 PM EDT, 26 minutes before
Special Weather Statement National Weather Service Burlington VT 847 PM EDT Mon Jul 26 2021 VTZ011-012-019-270115- Eastern Rutland-Western Rutland-Windsor- 847 PM EDT Mon Jul 26 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RUTLAND AND CENTRAL WINDSOR COUNTIES... At 846 PM EDT, a strong thunderstorm was located over Mendon, moving southeast at 45 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Woodstock, Rutland, Killington, Rutland City, Proctor, Plymouth, Chittenden, Bridgewater, Mendon, West Rutland, Shrewsbury, Pittsford, Reading, Stockbridge, Barnard, Pomfret, Clarendon, Pittsfield, Ira and Plymouth Union. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4361 7312 4379 7296 4366 7250 4347 7265 TIME...MOT...LOC 0046Z 297DEG 37KT 4366 7288 Kutikoff
Special weather statement, Jul 26, 9:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Burlington VT
913 PM EDT Mon Jul 26 2021
VTZ011-012-019-270145-
Eastern Rutland-Western Rutland-Windsor-
913 PM EDT Mon Jul 26 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL RUTLAND
AND CENTRAL WINDSOR COUNTIES...
At 913 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Pomfret to near Plymouth to near
Shrewsbury. Movement was southeast at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Woodstock, White River Junction, Hartland Four Corners, Cavendish,
Ludlow Village, Mt. Holly, Pomfret, Plymouth, Hartland, Barnard,
Windsor, Woodstock Village, Mount Holly, Ludlow, Shrewsbury, Quechee,
Bridgewater, Reading, Hartford and West Windsor.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4349 7298 4359 7277 4378 7261 4371 7229
4369 7231 4367 7231 4360 7234 4357 7238
4354 7238 4351 7240 4350 7238 4343 7240
4335 7267
TIME...MOT...LOC 0113Z 298DEG 23KT 4369 7258 4355 7266 4349 7289
KutikoffThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:47 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 28 min |
| Jul 27, 3:11 PM EDT | Special Weather Statement | BTV | Rutland | 64 min |
| Jul 27, 3:46 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 36 min |
| Jul 27, 4:38 PM EDT | Special Weather Statement | BTV | Windsor | 37 min |
Nearby
Special Weather Statements in Vermont, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.